MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE TIGRIS® VASCULAR STENT; STENT, SUPERFICIAL FEMORAL ARTERY

W.L. GORE & ASSOCIATES GORE TIGRIS® VASCULAR STENT; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number PHA051002A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device available for evaluation? yes, but actual device was discarded at user facility.Photo was received from user facility and evaluated by engineer.Engineering evaluation state, based on the available photograph, the following observations were made: there appears to be blood on the device, which is consistent with the reported event description.Several rows of the distal end of the stent were uncovered.The uncovered portion of the stent appeared expanded.The distal and proximal regions of the constraint sleeve appeared bunched.Based on the device photograph examination performed, no manufacturing anomalies were identified.Review of device manufacturing record history confirmed device met pre-release specifications.Device was not returned; therefore, direct product analysis was not possible.
 
Event or Problem Description
During treatment in the patient's superficial femoral artery (sfa) due to occlusive disease, a gore® tigris® vascular stent (stent) was advanced after the artery was predilated by a 3mm balloon.It was reported that during advancement, there was difficulty pushing the delivery catheter past the proximal sfa.The physician realized that about 2cm of the stent was unsheathed at the distal tip and the constraint sleeve appeared to be displaced.The delivery catheter was pulled back through the introducer sheath and removed from the patient.As reported, the constraint sleeve likely got stuck on vessel plaque as the device was pushed.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
H6 - code 4112.Code was updated (previously reported as 4114).Suspected device was discarded at user facility.Engineering evaluation was performed based on photo that was received.

Brand Name
GORE TIGRIS® VASCULAR STENT
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9119530
Report Number2017233-2019-00912
Device Sequence Number19361197
Product Code NIP
UDI-Device Identifier00733132636198
UDI-Public00733132636198
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2021
Device Catalogue NumberPHA051002A
Device Lot Number20123999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight50